MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969); Pericardial Effusion (3271)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a radiofrequency (rf) ablation with a viking electrode catheter and an intellanav mifi open-irrigated via a 8f sheath was being performed to treat premature ventricular contractions.The physician performed ablation after 3d mapping.The physician found the mapping position had shifted, but the system did not alert an error.About fifteen minutes into ablation, the patient experienced a pericardial effusion near the left aorto-mitral continuity (amc) origin, so the physician stopped the ablation.The physician then performed a pericardiocentesis.The patient was transferred to the coronary care unit (ccu) for further observation after they were stabilized.However, the patient died on (b)(6) 2020 due to condition deterioration.The patient's official cause of death was acute myocardial infarction.The devices are expected to be returned.It was reported that the mapping position shift did not cause or contribute to the pericardial effusion and subsequent death.No resistance was felt while maneuvering the catheters.
 
Event or Problem Description
It was reported that a radiofrequency (rf) ablation with a viking electrode catheter and an intellanav mifi open-irrigated via a 8f sheath was being performed to treat premature ventricular contractions.The physician performed ablation after 3d mapping.The physician found the mapping position had shifted, but the system did not alert an error.About fifteen minutes into ablation, the patient experienced a pericardial effusion near the left aorto-mitral continuity (amc) origin, so the physician stopped the ablation.The physician then performed a pericardiocentesis.The patient was transferred to the coronary care unit (ccu) for further observation after they were stabilized.However, the patient died on (b)(6) 2020 due to condition deterioration.The patient's official cause of death was acute myocardial infarction.The devices are expected to be returned.It was reported that the mapping position shift did not cause or contribute to the pericardial effusion and subsequent death.No resistance was felt while maneuvering the catheters.It was further reported that an updated stamped statement was received from the hospital stating that "the direct cause of pericardial effusion & death are not related with bsc viking electrode catheter and intellanav mifi oi catheter used in radiofrequency (rf) ablation.".
 
Additional Manufacturer Narrative

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10781456
Report Number2134265-2020-15256
Device Sequence Number13734759
Product Code DRF
UDI-Device Identifier08714729878100
UDI-Public08714729878100
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number87070
Device Catalogue Number87070
Device Lot Number0025085895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTELLANAV MIFI OPEN IRRIGATED CATHETER; INTELLANAV MIFI OPEN IRRIGATED CATHETER
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age59 YR